MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Visual Impairment (2138); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: exact date unknown/not provided, best estimate is between 6/25/2019 - 1/15/2020.If explanted; give date: not applicable as the iol remains implanted in the patient's ocular sinister (left eye).It was indicated that the iol is not being returned for evaluation as the lens remains implanted in the patient's ocular sinister (left eye).Therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.An attempt has been made to obtain missing information; however, to date, no response has been received.Note: the device was manufactured at the kulim site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported a zxr00 20.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye) on (b)(6) 2019.It was reported there was an infection after the surgery, but presently, there is no infection.Patient has difficulty driving at night due to halos.Patient has been to her eye doctor numerous times, and was initially taking several eye drops; names of the eye drops were not provided.Patient has not had a 2nd opinion regarding the reported issues.No additional information was provided to johnson & johnson surgical vision.The patient has bilateral lens implants.This report captures the iol implanted in the patient's ocular sinister (left eye).A separate report is being submitted for the patient's ocular dexter (right eye).
 
Additional Manufacturer Narrative
Additional information/corrected data: through follow up, customer account provided additional information stating there was no infection of the left eye as infection occurred in the right eye only, daytime glare occurring in both eyes, and vision is worse than before.The following patient codes were updated based on the information received through follow-up: section h-6: patient code 1930 is longer applicable as patient clarified infection occurred only in the right eye and not the left eye.Based on the information received through follow-up the following codes below were added: section h-6: patient code 2138.Section h-6: patient code 3191 - glare.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key9703533
Report Number2020664-2020-00012
Device Sequence Number1810761
Product Code POE
UDI-Device Identifier05050474579101
UDI-Public(01)05050474579101(17)230721
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer02/28/2020
10/25/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/17/2020
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005